Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

May 28, 2021Bolivar County, Mississippi

NWS Jackson, MS issued this special weather statement at May 28, 2021, 2:42 AM CDT for Bolivar County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 2:42 AM CDT (07:42 UTC)
Expired
May 28, 2021, 3:30 AM CDT
In force
48 min
Issued by
NWS Jackson, MS

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

874 
WWUS84 KJAN 280742
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
242 AM CDT Fri May 28 2021
 
MSZ018-280830-
Bolivar MS-
242 AM CDT Fri May 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOLIVAR COUNTY UNTIL 
330 AM CDT...

At 241 AM CDT, Meteorologists were tracking a strong thunderstorm
near Trusten Holder WMA, or 11 miles north of Rosedale, moving east
at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Gunnison around 255 AM CDT.
  Deeson around 300 AM CDT.
  Shelby around 310 AM CDT.

Other locations impacted by this storm include Winstonville, Duncan
and Alligator.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3412 9066 3387 9066 3388 9106 3393 9101
      3395 9108 3397 9109 3400 9102 3397 9100
      3396 9097 3398 9096 3402 9099 3402 9090
      3408 9087 3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0741Z 272DEG 34KT 3402 9109 

$$

EC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 28, 1:02 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 28, 1:02 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
102 AM CDT Fri May 28 2021

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:

An MCS will continue heading toward northwest portions of the
forecast area during the predawn hours, diminishing some as it
does so, and TSRA intensity is not expected to be all that great
by the time it reaches the GLH/GWO area. The system will weaken
further and be even less impactful for sites farther to the
east/south. Ceilings will likely drop to MVFR category with
visbility briefly reduced to IFR category as we go through the
early morning hours. By afternoon, MVFR/VFR conditions will be
prevalent, and scattered SHRA/TSRA could redevelop with daytime
heating along the remnant outflow boundary. This activity would
mainly impact along/southeast of the JAN/GTR corridor. /EC/

&&

.DISCUSSION...Updating to add Marginal threat in the NW for late
tonight and to increase PoPs for NW as well due to propagation of
convective system.

Currently, linear MCS underway across the Souther Plains with trends
showing bowing segment evolving over e-central OK. There are some
outflow dominant parts to this system, one in NE AR and the other in
central OK. Latest hi-res (prev runs as well) show this but also
capture the bowing segment. All in all, consensus is handling this
evolution well and indicate that a dense cold pool (sfc theta e diff
of 20-25K across cold pool) with damaging wind potential will grow
upscale and emanate from the bowing segment. This should allow the
MCS to reach "mature stage" later this evening, then begin a waning
stage as it reaches our NW forecast area. That being said, the
momentum generated looks to be enough to support a decent sized area
of 45-60 mph winds moving SE across S AR and getting into our NW in
the 2-4am timeframe. I do expect wind gust to diminish with time due
to limiting deep convective support to sustain the cold pool. Thus
the window for damaging winds is small and confined to our NW. Due
to this, I added the Marginal risk as SPC has shown to cover this
wind threat. Looks like after 5-6 am, winds should diminish enough
to not be a threat. Additionally, due to this progression and more
SE push, needed to increase PoPs in the 3-9am time.

Lastly, concerning the Marginal risk for Friday. Trends from
afternoon hi-res guid as well as the latest 00z HRRR, show the
progression of the cold pool and remnant complex will wipe out
potential for Friday afternoon. I expect the risk to be removed and
afternoon PoPs to be reduced quite a bit with the next forecast
package. Even if some convection can be supported in the afternoon,
instability looks to be a limiting factor and supportive of typical
lower end summer convection. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  84  60  78 /   6  76   8  12
Meridian      68  88  60  80 /   4  58  11  10
Vicksburg     69  84  62  78 /  21  82   9  15
Hattiesburg   68  89  65  82 /   1  42  17  18
Natchez       70  84  63  78 /   8  74  13  21
Greenville    68  84  58  74 /  79  76   5   7
Greenwood     69  83  57  74 /  47  87   5   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, May 27, 7:15 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
715 PM CDT Thu May 27 2021

ARZ074-075-LAZ007>009-015-023-MSZ018-019-034-290015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Franklin LA-Bolivar-Sunflower-Washington-
715 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

Tonight, isolated severe thunderstorms are possible between 2 and
5 am. Some thunderstorms could produce damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ024>026-MSZ030>033-037>039-042>066-072>074-290015-
Catahoula-Tensas-Concordia-Clay-Lowndes-Choctaw-Oktibbeha-Attala-
Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
715 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northeast Mississippi, and south
central Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Friday

Friday, isolated severe thunderstorms are possible during the
afternoon. Some thunderstorms could produce damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday.

LAZ016-MSZ025>029-035-036-040-041-290015-
Madison LA-Leflore-Grenada-Carroll-Montgomery-Webster-Humphreys-
Holmes-Issaquena-Sharkey-
715 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

36

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, May 28, 2:42 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
242 AM CDT Fri May 28 2021

MSZ018-280830-
Bolivar MS-
242 AM CDT Fri May 28 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BOLIVAR COUNTY UNTIL
330 AM CDT...

At 241 AM CDT, Meteorologists were tracking a strong thunderstorm
near Trusten Holder WMA, or 11 miles north of Rosedale, moving east
at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Gunnison around 255 AM CDT.
  Deeson around 300 AM CDT.
  Shelby around 310 AM CDT.

Other locations impacted by this storm include Winstonville, Duncan
and Alligator.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3412 9066 3387 9066 3388 9106 3393 9101
      3395 9108 3397 9109 3400 9102 3397 9100
      3396 9097 3398 9096 3402 9099 3402 9090
      3408 9087 3410 9088 3409 9092 3412 9095
TIME...MOT...LOC 0741Z 272DEG 34KT 3402 9109

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:14 AM CDTSpecial Weather StatementJANMorehouse61 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.